Anxiety Support
33,840 members38,076 posts

What is going on?

I’ve been taking cipralex since August this year after a complete breakdown, I moved house 2 weeks ago and my tablets got lost in the pack up so I took it upon myself to think I’m feeling much better I don’t need these anymore - I’m just going to cold turkey off my 10 mg.

So I’m almost two weeks in and haven’t suffered too badly with the anxiety but my stomach has been terrible, it’s cramping continuously, I keep getting random bouts of a very upset tummy and just feel genuinely quite ill. A lot of my physical symptoms were stomach related during the year long spiral that resulted in the breakdown so everyone think this just the anxiety resurrecting itself via my stomach ? Or anyone heard of these symptoms as withdrawal from the meds? I look forward to reading anyone’s thoughts. Many thanks

5 Replies
oldestnewest

Hi Gale2509 when I get anxious it always starts in my stomache as soon as I get up have to rush of to the loo ! Belly bubbly and feel full up and don't feel hungry is that how you get ?

Reply

Hi there, yes I wake with the cramping and it continues in varying degrees throughout the day but it’s always there. I had multiple tests on my physical health throughout July and August to rule anything else out. They chalked it up to anxiety and all my physical symptoms improved greatly by September and continued to do so until approximately 10 days ago when I started suffering from these stomach issues - hence why I’m suspicious it’s either a manifestation of the anxiety rearing it’s head or it’s withdrawal but I don’t know anything about the kind of symptoms I can expect from that. I was so poorly by the time I started the meds in August (bedridden!) I really couldn’t say getting on the meds was an issue in terms of symptoms as I was already so poorly.

1 like
Reply

I went to see my doctor yesterday I told him my anxiety is playing up as my stomachs feels all tight and I'm having to rush to the loo every morning .he pressed my stomachs and told me anxiety can make the stomache to go into spasam he prescribed omeprazole 20 mg capsules one to be taken every morning on empty stomache. He also agreed with me to take my diazepam 2 mg for a few days to calm the anxiety.I usually only take diazepam as and when required.sometimes I don't take one for weeks or I may take one or two per week depending on my anxiety.they do help my body to calm down.

Reply

Could you have IBS ( irratable bowel syndrome) that causes stomache cramps constipation or the opposite as you can feel really unwell with a IBS flare up.and IBS is very common in people who have anxiety.they say the stomache is the other brain I think that's true as my stomachs always plays up if I'm anxious.but its fine when I'm feeling OK in myself.and can eat and drink with no problems.hope you are feeling better soon.don't forget moving is very stressful.

Reply

Thanks so much for taking the time to reply lots of really useful info in your messages and I think I will just run it by the doc too. Irritable bowel was my thinking and honestly I think my anxiety just really irritates my stomach in a really bad way. Thanks again. Hope your symptoms ease also and the diazepam helps to give you some much needed relief of these frankly horrible symptoms x

Reply

You may also like...